MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM¿; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON

MEDTRONIC PUERTO RICO OPERATIONS CO. INTERSTIM¿; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Model Number 3058
Medical Device Problem Codes Break (1069); Failure to Interrogate (1332); Unintended Collision (1429); Battery Problem (2885); Communication or Transmission Problem (2896); Impedance Problem (2950); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Urinary Retention (2119); Ambulation or Postural Difficulties (2544); Weight Changes (2607); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id: 978b128, lot#: (b)(6) serial#, product type: lead, product id: 978b128, lot#: (b)(6) serial#, product type: lead.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient who was implanted with an implantable neurostimulator (ins) for urinary/bowel dysfunction and urinary urge incontinence.It was reported that they thought something was not working, they were swelling up pretty bad, they couldn't go to the bathroom, they had gained 4 pounds since friday and normally they did not have fluid retention but their feet were so swollen last night they could hardly walk.The patient said they took a bad fall yesterday and hit their head.The patient also said on friday they were trying to get their equipment connected and they never would connect and one message finally came up that said the communication was in default.The patient said the communicator light never went off the red, then it turned green when they took the cord out.The agent offered to assist the patient to troubleshoot, but the patient said they did not have the equipment with them during the call.The issue was not resolved through troubleshooting.The patient was redirected to their healthcare provider to further address the issue.The patient said they moved and no longer saw their old doctor they saw a new doctor but could not remember their name.The patient said they have had 3-4 other stimulators and they always worked fine.The agent offered and sent listings.The patient was redirected to their doctor.The patient called back the same day and repeated the same information.The patient said they had a terrible fall, that their feet are swollen and has a terrible headache.The patient said they had been on the phone for the past two hours, said that they called a physician in their area however they said they weren't a urologist rather a nephrologist.The patient said they did not have their equipment and when they connected, they received the message that the internal device has lost all data.The patient did open up the email and was having difficulty finding the attachment.It was unclear whether the patient opened or not as the patient said they were getting a call from their previous physician.The patient then said that call ended and was frustrated and the call went silent though it was still connected.The agent looked up the phone number for the physician and called the patient and in a voicemail provided the new phone number for their previous physician.The patient called back the next day and said that their stimulator was no longer working.The patient sad they had to go to their healthcare provider (hcp) yesterday and was catheterized because they could not pee.The patient said that their hcp tested it in their office yesterday.The patient said their hcp said their therapy/implant was not working and was advised bringing their devices and meet the manufacturer representative (rep) on thursday to confirm their test.The patient said they need to know what time the rep would be in the office for them to meet.The patient did not know the name of the rep.The agent reviewed and informed the patient they would email the rep.On 2026-apr-28, a rep replied they would contact the patient.Additional information was received from a manufacturer representative (rep) on 2026-may-15.The rep reported that the patient was on their territory surgery schedule for a full removal and replacement of their device with healthcare provider (hcp) 2026-may-20.The rep stated the patient was seen by their provider approximately 2 weeks ago immediately after their fall and it was determined their leads were impeded in the fall.The patient was under the care and supervision of their hcp and was awaiting replacement to resume the therapy.Additional information was received from a manufacturer representative (rep) on 2026-may-22 e3.The rep reported that the impedance readings were unknown.The cause of the impedances issues and the por was that the patient fell and damaged the leads and battery.The patient had the device removed and replaced on (b)(6) 2026, and the issue was reported to be resolved.It was unknown whether the patient experienced urinary retention prior to the device, or if the retention had worsened as a result of the device or therapy, or if catheterization the patient's standard of care prior to the device.The rep stated that the cause of not being able to connect, getting the 'communication in default' message, and the communicator light never going off red were unknown.

Brand Name
INTERSTIM¿
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCON
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25280209
Report Number3004209178-2026-08900
Device Sequence Number9968238
Product Code EZW
UDI-Device Identifier00763000449711
UDI-Public(01)00763000449711(17)230614
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2023
Device Model Number3058
Device Catalogue Number3058
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/26/2026
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11."
Outcome Attributed to Adverse Event Life Threatening;
Patient Age79 YR
Patient SexFemale